Doctor insights on:
Taking Accutane Acne Agent
Acne is one of the most common skin conditions. It affects about 80% of adolescents. Acne starts as a blockage of the sebaceous glands followed by inflammation. It occurs in areas where there are lots of sebaceous glands, such as the face back and chest. The hallmarks of the condition are blackheads, whiteheads (closed comedones), papules, pustules, cysts, nodules, and sometimes scarring. There are numerous treatments available, both topical and systemic. The most commonly used are benzoyl peroxide, retinoids, and antibiotics ...Read more
My son just started taking Accutane for acne. Is it safe? Will it work? Tried other things nothing worked.
This : This response is coming from a psychiatrist. Why is a psychiatrist answering your question? Because you asked about the safety of Accutane and there can sometimes be psychiatric side effects. I will leave it to one of the dermatologists to address the non-behavioral health aspects of this medication. I normally donâ€™t recommend that any of my patients who have suffered from a major depression, take accutane. If a patient with a history of depression takes Accutane they should be monitored for any worsening of symptoms. There have been some incidences of depression, suicide thoughts and attempts, aggression, mood swings, personality changes, paranoia and loss of touch of reality while on accutane. There have also been some completed suicides on accutane. For this reason, the dermatologist will usually inquire at each visit if you son has any possible symptoms of depression to include: feeling sad or angry, feeling powerless or hopeless, withdrawing from friends, problems with sleep or appetite or suicidal thoughts. What medication is the best choice is made individually with the patient, the parent and the doctor. Good luck. ...Read moreSee 1 more doctor answer
Acnes : can I have n-light treatment before starting my roaccutane for acnes? I was told i can not get n-light treatment after taking accutane?
Hi I'm taking accutane for four months now because I had acne then I stopped it since I stopped getting acne but now after 2 months I started getting acne again so my dermatologist suggested me to take for another three months along with chemical peels..
Accutane use!!!: You must be very very careful about the use of Accutane. It is a very potent teratogen (causes serious birth defects) even when you are not taking it because it can be stored in your body's fat and then released. I don't know if you are sexually active but you must must use at least two very effective forms of contraception. Be prepared to consider having an abortion for a malformed fetus!! ...Read more
I am 25 years old male, and my dermatologist recommends taking Accutane for acne treatment. Should i ask my wife to contracept?
I have been taking Accutane for 5weeks ive noticed little improvements but more cystic acne, when I wash my face it goes very red but then calms down?
Accutane: the treatment only reduces the appearance of acne over time, and requires regular skin washing with non-abrasive soaps, benzoyl peroxide as directed to keep the skin surface clean and dry, and following directions. Your genetics determines how your acne progresses, your medications can only help your acne to a degree, acne can't be "cured" Good luck ! ...Read more
No: A variant on the molecule supposedly with fewer side effects / better safety profile was under development a few years ago but was abandoned. For deep cystic acne, Isotretinoin remains by far the best choice, though antibiotics and topical retinoic acid preparations work well for milder cases. ...Read more
I'm taking Accutane for severe cystic acne. I also get a lot of allergy. Is it save to take allergy medication while on accutane?
I believe you are ok: These are working on different systems. The best anti-allergy medicines for you may be those that are relatively non-drying to the mucosal surfaces. Should you develop nosebleeds, get with your primary care physician. As always, i'd welcome ideas from other healthtap physicians. ...Read more